Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 79, NWS New Orleans, LA

June 2, 2004Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 7:34 AM CDT for Pearl River County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 7:34 AM CDT (12:34 UTC)
Expired
Jun 2, 2004, 8:30 AM CDT
In force
56 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 3:30 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1105 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1105 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

111 
WUUS54 KLIX 021234
SVRNEW
MSC109-021330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
734 AM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE

* UNTIL 830 AM CDT

* AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF SEVERE THUNDERSTORMS FROM MCNEIL TO 12 MILES SOUTHWEST  OF 
  PICAYUNE MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL...STAY 
INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3066 8934 3066 8954 3053 8954 3047 8973
          3080 8983 3090 8966 3100 8937

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 3 hours 34 minutes earlier.

Area forecast discussion, Jun 2, 4:00 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 AM CDT WED JUN 02 2004

SYNOPTIC PATTERN REMAINS BASICALLY UNCHANGED OVER THE PAST FEW DAYS AND
NOT MUCH CHANGE IS INDICATED FOR THE NEXT SEVERAL DAYS. MINOR
POCKETS OF ENERYGY WILL OCNTINUE TO MOVE EWD THRU THE SRN ROCKIES AND
THEN TURN SEWD INTO THE LOWER MS VALLEY. PRECIP WATER VALUES WILL REMAIN
ABOVE 1.5 INCHES AND A VERY UNSTABLE AIRMASS SO THAT SCATTERED
SHOWERS/TSTMS WILL CONTINUE TO BE A THREAT. SMALL AREA OF TSTMS IN
THE LFT AREA THIS AFTN WILL MOVE EWD THIS EVEN FOLLOWED BY ANOTHER AREA
OF SHOWERS/TSTMS NOW OVER OK/WRN AR WHICH SHOULD MOVE SEWD TONIGHT POSSIBLY
MOVING SEWD OVER THE AREA LATE TONIGHT AND EARLY THU. OVER THE NEXT
7 DAYS POPS SHOULD RANGE IN THE 40 TO 50 PCT (SLIGHTLY ABOVE CLIMAT) MAINLY
DAYTIME BUT AS USUAL IN THE NWLY FLOW TIMING WILL BE THE MAIN
PROBLEM.

&&

PRELIMINARY POINT NUMBERS...
MCB 68 85 67 86 / 40 50 30 40
BTR 72 88 71 86 / 40 50 30 40
MSY 75 88 74 88 / 30 50 30 40
GPT 75 87 71 86 / 30 50 30 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&

05
Hazardous weather outlook, Jun 2, 4:30 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
430 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY
AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK
COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS
CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60
TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING.
EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 5:44 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT WED JUN 2 2004

LAZ036>038-046>050-MSZ069-070-021200-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
545 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME
SOUTHERN MISSISSIPPI AND SOUTHEAST LOUSIANA. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS AND PEA SIZED HAIL OVER
NORTHERN AND WESTERN LOUISIANA.

VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY
WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

17
Special weather statement, Jun 2, 7:00 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED JUN 2 2004

LAZ038>040-058>068-MSZ071-077-080-021300-
HANCOCK-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
700 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME
SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST LOUSIANA. WINDS OF 35 TO 40
MPH HAVE BEEN REPORTED FROM BATON ROUGE AND MCCOMB.

VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY
WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF THUNDERSTORMS THROUGH 800 AM. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM FOR PORTIONS OF OF THESE
AREAS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

17

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:34 AM CDTSevere Thunderstorm WarningLIXWilkinson56 min
Jun 2, 8:17 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson58 min
Jun 2, 9:14 AM CDTSevere Thunderstorm WarningLIXJackson16 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.